Evolutionary Selection in Normal-Form Games
AbstractThis paper investigates stability properties of evolutionary selection dynamics in normal-form games. The analysis is focused on deterministic dynamics in continuous time and on asymptotic stability of sets of population states, more precisely of faces of the mixed-strategy space. The main result is a characterization of those faces that are asymptotically stable in all dynamics from a certain class, and the authors show that every such face contains an essential component of the set of Nash equilibria and, hence, a strategically stable set in the sense of E. Kohlberg and J. F. Mertens (1986). Copyright 1995 by The Econometric Society.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by David K. Levine in its series Levine's Working Paper Archive with number 452.
Date of creation: 10 Dec 2010
Date of revision:
Contact details of provider:
Web page: http://www.dklevine.com/
Other versions of this item:
- C70 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - General
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Tan, Tommy Chin-Chiu & da Costa Werlang, Sergio Ribeiro, 1988.
"The Bayesian foundations of solution concepts of games,"
Journal of Economic Theory,
Elsevier, vol. 45(2), pages 370-391, August.
- Werlang, Sérgio Ribeiro da Costa & Chin-Chiu Tan, Tommy, 1987. "The Bayesian Foundations of Solution Concepts of Games," Economics Working Papers (Ensaios Economicos da EPGE) 111, FGV/EPGE Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
- Nachbar, J H, 1990. ""Evolutionary" Selection Dynamics in Games: Convergence and Limit Properties," International Journal of Game Theory, Springer, vol. 19(1), pages 59-89.
- Samuelson, Larry & Zhang, Jianbo, 1992. "Evolutionary stability in asymmetric games," Journal of Economic Theory, Elsevier, vol. 57(2), pages 363-391, August.
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page. reading list or among the top items on IDEAS.Access and download statisticsgeneral information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David K. Levine).
If references are entirely missing, you can add them using this form.